Status epilepticus following intentional overdose of fluvoxamine: a case report with serum fluvoxamine concentration.
Аннотация
INTRODUCTION
Fluvoxamine is a selective serotonin reuptake inhibitor (SSRI) that is used in the management of depression and obsessive compulsive disorders. We report a patient with status epilepticus requiring quadruple anti-convulsant treatment following a fluvoxamine overdose.
CASE REPORT: A 25-year-old female presented with drowsiness at 12 hours following deliberate ingestion of 9.6 grams of fluvoxamine. Sixteen hours after ingestion, she developed status epilepticus that required treatment with benzodiazepines (lorazepam and midazolam), thiopentone, phenytoin and phenobarbitone. Her serum fluvoxamine concentration on presentation was 1970 microg/L (therapeutic 160-220 microg/L) and routine toxicological screening was negative for other drugs. She was discharged home after 72 hours with no further episodes of seizures.
DISCUSSION: Most patients with fluvoxamine poisoning are either asymptomatic or may develop mild signs of serotonergic toxicity. Although serotonin syndrome and isolated seizures are reported in fluvoxamine poisoning, we report the first patient with confirmed isolated fluvoxamine toxicity who developed status epilepticus.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.